Q. What can I do to deal with the symptoms of Paroxetine withdrawal?

Answered by
Dr. Parth Nagda
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on May 21, 2020

Hi doctor. I am 21 years old. I was diagnosed 2 years back with obsessive-compulsive disorder. I followed treatment with the help of a psychiatrist who included cognitive behavioral therapy and medication. of medication as many times as I tried to stop paroxetine (seroxat) in collaboration with my psychiatrist of course my body reacted with nausea dizziness and other similar symptoms. So I take a seroxat 20 mg one day and in the next day half alternatevely on my own initiative. This has been going on for the last few months as I was getting one and a half at first and then one. I have been taking them for two years now. I cant stop taking the medicine because I am afraid of the symptoms. What can I do to deal with the symptoms of the drug cut after I have completed the treatment? Thank you in advance for your response.

 

This is an Ad. icliniq or icliniq doctors do not endorse the content in the ad.

Dr. Parth Nagda

Psychiatry
# Hello,
thank you for your query.

Paroxetine has a short half life, so that's why , when you are trying to stop it, it is causing you withdrawal symptoms.
There are 2 things you can try.
1. Replacing it with a longer acting SSRI and then stopping it . For example, Start taking Fluoxetine 20mg daily and paroxetine 20mg 1 every alternate day. After 2 weeks, stop paroxetine. After 2 weeks of fluoxtine 20mg ,take for alternate day and stop.
2. Mix the whole 20mg in 200ml glass of juice.
Take 190 ml for 1 day
180 ml the next
170ml the day after and so on and discard the rest.

So that way ,you wont notice the difference.

Was this answer helpful?

 | 

 

This is an Ad. icliniq or icliniq doctors do not endorse the content in the ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Suffering from OCD(Obsessive Compulsive Disorder). Taking medicines, but I do not feel completely good. Please help.

Query: Hello doctor, I am suffering from OCD (Obsessive Compulsive Disorder) since last 10 years. Getting treated by a doctor with medicines. But I do not feel completely good. Many times I go into very sad mood. Please give me suggestions.  Read Full »

How can I quit taking my anti-depressants?

Query: Hello doctor,I want to quit taking my anti-depressants. Can you help me to slowly reduce doses? I am taking one Valkem of 500 and Flunil 20 mg in morning and one Valkem OD 500, Soltus 100 mg, Rivotril 0.5 mg at night.  Read Full »

Can antidepressants cause low sex drive?

Query: Hi doctor, I have no sex drive whatsoever and cannot obtain an orgasm. Please help.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.